Hail, Adams
- When
- March 27, 12:35 AM CST
- Where
- Adams County, 17 mi N of Hettinger
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.250, -102.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 26, 3:00 PM CST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST FRI MAR 26 2004 .SHORT TERM... THE FIRST 24 HOURS IS THE CRITICAL PERIOD. LATE THIS AFTERNOON THE GRADIENT AHEAD OF A TROUGH...COUPLED WITH A DEVELOPING 850 MB JET ...WILL CAUSE WIND GUSTS TO 40 MPH OVER THE SOUTHWEST AND SOUTH CENTRAL. THEN THE TROUGH AND A COLD FRONT WILL MOVE INTO SOUTHWEST ND EARLY THIS EVENING. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL MAY DEVELOP ALONG AND AHEAD OF THE FRONT. INCREASING CAPES...MOISTURE ADVECTION AND 850 MB JET WILL SUSTAIN CHANCE OF STRONG THUNDERSTORMS THIS EVENING. LOCAL RAINFALL COULD EXCEED 1 INCH LATER TONIGHT AND SATURDAY MORNING. THEN A BENIGN WEATHER PATTERN WILL BEGIN SATURDAY NIGHT AS HIGH PRESSURE BEGINS PUSHING INTO THE STATE FROM THE WEST. HIGH PRESSURE WILL DOMINATE THROUGH MONDAY NIGHT. .LONG TERM... UPPER RIDGE CONTINUES OVER THE NORTHERN PLAINS EARLY IN THE WEEK. SO DRY CONDITIONS AND MILD TEMPS PER CURRENT FORECAST STILL LOOK GOOD. A WEAK TROUGH WILL FLATTEN THE RIDGE LATER IN THE WEEK AND BRING A CHANCE FOR SOME PRECIPITATION. TEMPERATURES WILL COOL SOME BUT WILL STILL BE ABOVE NORMAL. NO MAJOR CHANGES TO CURRENT FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL EARLY THIS EVENING... ...FLOOD WATCH NORTH CENTRAL AND EASTERN PART OF SOUTH CENTRAL LATE TONIGHT AND SATURDAY MORNING... && LM/FORS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 513 AM CST FRI MAR 26 2004 SPOTTER ACTIVATION MAY BE REQUIRED. NDZ002>005-010>013-021>023-025-271110- BOTTINEAU ND-BURKE ND-FOSTER ND-MCHENRY ND-MCLEAN ND-MOUNTRAIL ND- PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-WARD ND-WELLS ND- INCLUDING THE CITIES OF...BOTTINEAU AND MINOT 513 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT...SOME POSSIBLY WITH HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT...WHERE THE RAINS COULD CAUSE SIGNIFICANT RUNOFF...ESPECIALLY WHERE THERE IS EXISTING SNOWPACK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT FOR SATURDAY MORNING...WITH THE POSSIBILITY FOR CONTINUED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001-009-017>020-031>037-040>048-050-051-271110- ADAMS ND-BILLINGS ND-BOWMAN ND-BURLEIGH ND-DICKEY ND-DIVIDE ND- DUNN ND-EMMONS ND-GOLDEN VALLEY ND-GRANT ND-HETTINGER ND-KIDDER ND- LA MOURE ND-LOGAN ND-MCINTOSH ND-MCKENZIE ND-MERCER ND-MORTON ND- OLIVER ND-SIOUX ND-SLOPE ND-STARK ND-STUTSMAN ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOWMAN...CROSBY...DICKINSON... JAMESTOWN AND WILLISTON 513 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT FOR WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE...WITH HAIL AND HEAVY RAIN...ESPECIALLY IN CENTRAL COUNTIES. RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE...WHICH COULD CAUSE SOME SIGNIFICANT RUNOFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS MAY STILL LINGER SATURDAY MORNING IN CENTRAL COUNTIES...WITH HEAVY RAIN STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. SHULZ
NDZ017-270329 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 729 PM CST FRI MAR 26 2004 AS OF 725 PM CST LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS ENTERING SOUTHERN MCKENZIE COUNTY...MOVING NORTHEAST. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH MCKENZIE COUNTY INTO SOUTHERN WILLIAMS COUNTY LATER THIS EVENING. LIGHT TO MODERATE PRECIPITATION...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
NDZ017-270600 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 851 PM CST FRI MAR 26 2004 AS OF 845 PM CST LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS IN MCKENZIE COUNTY AND SOUTHERN WILLIAMS COUNTY MOVING NORTHEAST. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH MCKENZIE AND WILLIAMS COUNTY ENTERING EASTERN DIVIDE COUNTY LATER THIS EVENING. LIGHT TO MODERATE PRECIPITATION...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 PM CST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 E BOWMAN 46.18N 103.30W
03/26/2004 0.88 INCH BOWMAN ND TRAINED SPOTTER
&&
RSLNDZ009-010-017>019-031>033-040-041-043-044-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1140 PM CST FRI MAR 26 2004 ...SEVERE THUNDERSTORM WATCH #33 IS NO LONGER IN EFFECT...SLOPE... BOWMAN...MERCER...GOLDEN VALLEY...BILLINGS...MOUNTRAIL...WILLIAMS... DUNN AND MCKENZIE... ...SEVERE THUNDERSTORM WATCH #33 REMAINS IN EFFECT FOR...HETTINGER... ADAMS AND STARK COUNTIES...
The Bismarck radar (KBIS), 155 km away, was scanning. The volume nearest the first event began at 06:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393869.